MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 1 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP519H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a caesarian procedure on (b)(6) 2022 and suture was used.During the procedure, the needle broke while suturing.Pieces remained inside abdomen of the patient.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure - no patient info available; privacy.Please confirm: is only 1 patient involved in this reported event? in the report 1 patient was mentioned.Did 2 needles break during this one patient procedure? yes, breakage of 2.On what tissue was the suture used? unk, only mentioned during caesarian procedure.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? what was the size of the broken needle fragment? were the needle piece(s) retrieved during the same procedure? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, was more than half the needle retained in the patient? if retained, are there plans to remove the retained needle piece? if retained, were there any patient consequences? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? if applicable, will product be returned? if so, please provide the return date and tracking information.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.Note: event reported in 2210968-2022-02918 and 2210968-2022-02919.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary : one opened box with nineteen packets, one opened sample, and two empty folders of product code vcp519h were returned in ethicon for analysis.Upon visual analysis of the returned samples, a visual inspection was performed on thirteen samples and the opened sample.The swage and attachment area was noted to be as expected.The needles were intact and no damage or breakage on the body, tip, or swage area was observed during the evaluation.Functional test was performed, to needle by resistance and met the requirements.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 36IN 1 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert- koch strass1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14192229
Report Number2210968-2022-02918
Device Sequence Number17282441
Product Code GAM
UDI-Device Identifier10705031054066
UDI-Public10705031054066
Combination Product (Y/N)Y
Initial Reporter CountryBE
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberVCP519H
Device Catalogue NumberVCP519H
Device Lot NumberSABBMJW0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale